Alert archive / Tennessee / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 11, 2020, 2:02 PM CST for Grundy County, Van Buren County, Warren County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2020, 2:02 PM CST (20:02 UTC)
- Expired
- Jan 11, 2020, 2:30 PM CST
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Grundy County, TN, Van Buren County, TN, Warren County, TN
The radar
The Northeast Alabama radar (KHTX), 62 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 2:27 PM CST | TSTM WND DMG | Palmer, TN | TREES AND POWER LINES DOWN IN NORTH-CENTRAL AND EASTERN PORTIONS OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 12:42 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 633 m²/s²
- 0-3 km storm-relative helicity
- 864 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
589
WUUS54 KOHX 112002
SVROHX
TNC061-175-177-112030-
/O.NEW.KOHX.SV.W.0018.200111T2002Z-200111T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
202 PM CST Sat Jan 11 2020
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southwestern Van Buren County in Middle Tennessee...
Southeastern Warren County in Middle Tennessee...
Grundy County in Middle Tennessee...
* Until 230 PM CST.
* At 201 PM CST, a severe thunderstorm was located near
Gruetli-Laager, or 18 miles east of Manchester, moving east at 60
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gruetli-Laager, Tracy City, Altamont, Coalmont, Palmer, Beersheba
Springs, Viola and Pelham.
This includes Interstate 24 between mile markers 129 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3524 8582 3522 8587 3527 8590 3534 8589
3537 8587 3539 8589 3562 8586 3559 8540
3555 8546 3553 8561 3549 8554 3543 8554
3542 8551 3541 8551 3541 8549 3538 8549
3532 8556 3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 2001Z 251DEG 53KT 3539 8576
HAIL...<.75IN
WIND...60MPH
$$
Whitehead1 follow-up statement
337
WWUS54 KOHX 112016
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
216 PM CST Sat Jan 11 2020
TNC061-175-177-112030-
/O.CON.KOHX.SV.W.0018.000000T0000Z-200111T2030Z/
Van Buren TN-Warren TN-Grundy TN-
216 PM CST Sat Jan 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR SOUTHWESTERN VAN BUREN...SOUTHEASTERN WARREN AND CENTRAL GRUNDY
COUNTIES...
At 216 PM CST, a severe thunderstorm was located 8 miles northwest of
Dunlap, moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gruetli-Laager, Tracy City, Altamont, Coalmont, Palmer and Beersheba
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 PM CST for Middle
Tennessee.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3524 8582 3561 8564 3559 8540 3555 8546
3553 8561 3549 8554 3543 8554 3542 8551
3541 8551 3541 8549 3538 8549 3532 8556
3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 2016Z 251DEG 53KT 3546 8549
HAIL...<.75IN
WIND...60MPH
$$
WhiteheadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 11:18 AM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Jan 11, 11:18 AM CST, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1118 AM CST Sat Jan 11 2020 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Updated suite of forecast products to remove early this morning wording from zone forecast product. Tweaked hourly temperature, dewpoint, and wind speed/direction grids. Remainder of forecast continues to be in good shape. && .AVIATION... 18Z TAF DISCUSSION. Broken line of convection continues to move across the mid state. Currently it is located between CSV and BNA. Looks as though the line of strong to potentially severe storms will move through the CSV area around 20Z. Otw, wind speeds behind the line have dropped off markedly. Will therefore lower those speeds for the BNA MQY and CKV tafs. Moving on, low cloudiness to hang on through the period. A brief period of vcsh will be included generally just prior to 00z before precip ends. && .OHX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM CST this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Jan 11, 5:23 AM CST, 8 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 523 AM CST Sat Jan 11 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-121100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 523 AM CST Sat Jan 11 2020 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A wind advisory will continue to be in effect for all of Middle Tennessee through the afternoon hours today. Gust to around 45 mph will be possible. Some strong to a few severe thunderstorms will be possible this morning through the afternoon hours. Main concerns will be strong to damaging winds and possibly isolated tornadoes mainly south of I-40. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down JB Wright
In the hours before
Local storm report, Jan 11, 12:45 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1245 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG 8 WSW CENTERVILLE 35.76N 87.58W
01/11/2020 HICKMAN TN 911 CALL CENTER
SCATTERED TREE DAMAGE ACROSS THE COUNTY
&&
EVENT NUMBER OHX2000016
SCHAPERLocal storm report, Jan 11, 12:54 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1254 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM TSTM WND DMG 6 NNW LIVINGSTON 36.47N 85.37W
01/11/2020 OVERTON TN SOCIAL MEDIA
TREE DOWN ACROSS S HWY 52 NORTH OF ALLONS. TREE WAS
CLEARED FROM ROAD.
&&
EVENT NUMBER OHX2000017
SCHAPERLocal storm report, Jan 11, 12:59 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1259 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM TSTM WND DMG HOHENWALD 35.55N 87.56W
01/11/2020 LEWIS TN 911 CALL CENTER
TREES DOWN ACROSS THE COUNTY
&&
EVENT NUMBER OHX2000018
SCHAPERSpecial weather statement, Jan 11, 1:05 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
105 PM CST Sat Jan 11 2020
TNZ063>065-078-111930-
Cannon TN-De Kalb TN-Warren TN-White TN-
105 PM CST Sat Jan 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DE KALB...NORTHERN
WARREN...SOUTHWESTERN WHITE AND EASTERN CANNON COUNTIES UNTIL 130 PM
CST...
At 105 PM CST, Doppler radar was tracking a strong thunderstorm near
Woodbury, moving east at 45 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Smithville, Centertown and Rock Island State Park.
A Tornado Watch remains in effect until 300 PM CST for Middle
Tennessee. A Tornado Watch also remains in effect until 800 PM CST
for Middle Tennessee.
LAT...LON 3579 8560 3578 8561 3578 8560 3577 8561
3577 8560 3576 8561 3576 8560 3575 8559
3575 8560 3569 8601 3592 8603 3604 8567
TIME...MOT...LOC 1905Z 251DEG 41KT 3574 8601
WhiteheadSpecial weather statement, Jan 11, 1:11 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
111 PM CST Sat Jan 11 2020
TNZ030>032-064-111945-
Putnam TN-De Kalb TN-Jackson TN-Smith TN-
111 PM CST Sat Jan 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...NORTHEASTERN
DE KALB...SOUTHERN JACKSON AND WESTERN PUTNAM COUNTIES UNTIL 145 PM
CST...
At 111 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles north of Smithville, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cookeville, Smithville, Baxter, Gordonsville, Center Hill Lake,
Burgess Falls State Park, Edgar Evans State Park and Cummins Falls
State Park.
A Tornado Watch remains in effect until 300 PM CST for Middle
Tennessee. A Tornado Watch also remains in effect until 800 PM CST
for Middle Tennessee.
LAT...LON 3608 8554 3606 8558 3604 8558 3605 8561
3602 8564 3601 8564 3592 8591 3621 8594
3635 8554
TIME...MOT...LOC 1911Z 254DEG 37KT 3607 8587
WhiteheadLocal storm report, Jan 11, 1:24 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
124 PM CST SAT JAN 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND DMG 5 SW DICKSON 36.03N 87.44W
01/11/2020 DICKSON TN TRAINED SPOTTER
TREES DOWN
&&
EVENT NUMBER OHX2000019
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 6:54 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 51 min |
| Jan 11, 7:09 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Perry, Wayne | 36 min |
| Jan 11, 7:29 AM CST | Tornado Warning | OHX | Humphreys | 15 min |
| Jan 11, 7:37 AM CST | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 38 min |
| Jan 11, 7:40 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson and 1 more | 50 min |
| Jan 11, 7:42 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Humphreys, Lewis, Perry and 2 more | 48 min |
| Jan 11, 8:06 AM CST | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne | 39 min |
| Jan 11, 8:25 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner, Williamson | 22 min |
| Jan 11, 8:42 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury | 33 min |
| Jan 11, 8:53 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Hickman, Maury, Williamson | 37 min |
| Jan 11, 9:07 AM CST | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jan 11, 9:11 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury, Williamson | 34 min |
| Jan 11, 9:22 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 38 min |
| Jan 11, 9:29 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 31 min |
| Jan 11, 9:43 AM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury, Rutherford, Williamson | 32 min |
| Jan 11, 9:55 AM CST | Special Weather Statement | OHX | Macon | 35 min |
| Jan 11, 10:08 AM CST | Special Weather Statement | OHX | Trousdale | 37 min |
| Jan 11, 10:15 AM CST | Special Weather Statement | OHX | Wilson | 30 min |
| Jan 11, 10:20 AM CST | Severe Thunderstorm Warning | OHX | Smith, Wilson | 25 min |
| Jan 11, 10:38 AM CST | Special Weather Statement | OHX | Jackson, Smith | 37 min |
| Jan 11, 10:43 AM CST | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 32 min |
| Jan 11, 10:47 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith | 28 min |
| Jan 11, 11:11 AM CST | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 34 min |
| Jan 11, 11:35 AM CST | Special Weather Statement | OHX | Pickett | 25 min |
| Jan 11, 12:02 PM CST | Areal Flood Advisory | OHX | Bedford, Giles, Lawrence, Lewis, Marshall, Maury and 1 more | 5 hr |
| Jan 11, 1:05 PM CST | Special Weather Statement | OHX | DeKalb | 25 min |
| Jan 11, 1:11 PM CST | Special Weather Statement | OHX | DeKalb | 34 min |
| Jan 11, 2:10 PM CST | Special Weather Statement | OHX | Fentress, Pickett | 50 min |
| Jan 11, 3:16 PM CST | Special Weather Statement | OHX | Cumberland | 29 min |
| Jan 11, 3:32 PM CST | Severe Thunderstorm Warning | OHX | Cumberland | 18 min |
| Jan 11, 4:09 PM CST | River Flood Advisory | OHX | Lawrence | 9 hr |
| Jan 11, 4:21 PM CST | River Flood Advisory | OHX | Davidson | 4 hr |
| Jan 11, 4:32 PM CST | River Flood Advisory | OHX | Giles | 35 hr |
| Jan 11, 4:37 PM CST | River Flood Advisory | OHX | Hickman | 12 hr |
| Jan 11, 4:40 PM CST | River Flood Advisory | OHX | Cheatham | 7 hr |
| Jan 11, 4:43 PM CST | River Flood Advisory | OHX | Montgomery, Robertson | 27 hr |
| Jan 11, 5:19 PM CST | Special Weather Statement | OHX | Cheatham, Robertson, Sumner | 41 min |
| Jan 11, 5:36 PM CST | Special Weather Statement | OHX | Williamson, Wilson | 39 min |
| Jan 11, 5:43 PM CST | Severe Thunderstorm Warning | OHX | Macon, Robertson, Sumner | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.